Alert archive / New York / Lake Effect Snow Advisories in 2012

Lake Effect Snow Advisory 14, NWS Buffalo, NY

November 28, 2012Cayuga County, Oswego County, New York

NWS Buffalo, NY issued this lake effect snow advisory at Nov 28, 2012, 6:32 PM EST for Cayuga County, Oswego County, New York. It took effect at Nov 28, 2012, 7:00 PM EST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Nov 28, 2012, 6:32 PM EST (23:32 UTC)
In effect from
Nov 28, 2012, 7:00 PM EST
Expired
Nov 29, 2012, 3:44 AM EST
In force
9 hr
Issued by
NWS Buffalo, NY

Counties Cayuga County, NY, Oswego County, NY

The radar

The Ft Drum radar (KTYX), 81 km from the middle of the area, began a volume at 23:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 11.5 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2012-11-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2012-11-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 124 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
976 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
124 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

027 
WWUS41 KBUF 282332
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
ISSUED BY NATIONAL WEATHER SERVICE CLEVELAND OH
632 PM EST WED NOV 28 2012

NYZ005-006-290745-
/O.NEW.KBUF.LE.Y.0014.121129T0000Z-121129T0900Z/
NORTHERN CAYUGA-OSWEGO-
INCLUDING THE CITIES OF...FAIR HAVEN...OSWEGO
632 PM EST WED NOV 28 2012

...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 4 AM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A LAKE EFFECT
SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EST THURSDAY. 

* LOCATIONS...OSWEGO AND NORTHERN CAYUGA. 

* TIMING...EARLY THIS EVENING THROUGH LATE WEDNESDAY NIGHT.

* ACCUMULATIONS...2 TO 5 INCHES IN THE MOST PERSISTENT LAKE SNOWS
  TONIGHT. 

* WINDS...WEST 10 TO 20 MPH AND LOCALLY HIGHER.

* VISIBILITIES....ONE MILE OR LESS IN THE HEAVIER SNOW SHOWERS AND
  IN SOME BLOWING SNOW.

* TEMPERATURES...STARTING OFF IN THE LOWERS 30S AND DROPPING INTO THE
  MID 20S LATE TONIGHT.

* IMPACTS...ROADS WILL BECOME SLIPPERY AND SNOW COVERED WITH SOME
  DRIFTING SNOW POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW
IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL
BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN
ROAD AND VISIBILITY CONDITIONS.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF
WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS
CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO.

&&

$$
2 follow-up statements
237 
WWUS41 KBUF 290109
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
809 PM EST WED NOV 28 2012

NYZ005-006-290900-
/O.CON.KBUF.LE.Y.0014.000000T0000Z-121129T0900Z/
NORTHERN CAYUGA-OSWEGO-
INCLUDING THE CITIES OF...FAIR HAVEN...OSWEGO
809 PM EST WED NOV 28 2012

...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST
THURSDAY...

* LOCATIONS...OSWEGO AND NORTHERN CAYUGA COUNTIES.

* TIMING...THROUGH LATE TONIGHT.

* ACCUMULATIONS...4 TO 6 INCHES IN THE MOST PERSISTENT LAKE SNOWS
  TONIGHT.

* WINDS...WEST 15 TO 20 MPH.

* VISIBILITIES....DOWN TO A QUARTER MILE AT TIMES.

* IMPACTS...ROADS WILL BE SLIPPERY AND SNOW COVERED...ESPECIALLY
  INLAND FROM LAKE ONTARIO. TRAVEL ON INTERSTATE 81 WILL BE
  DIFFICULT...ESPECIALLY FROM CENTRAL SQUARE TO PULASKI.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW
IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL
BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN
ROAD AND VISIBILITY CONDITIONS.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF
WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS
CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO.

&&

$$

HITCHCOCK
713 
WWUS41 KBUF 290844
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
344 AM EST THU NOV 29 2012

NYZ005-006-290945-
/O.CAN.KBUF.LE.Y.0014.000000T0000Z-121129T0900Z/
NORTHERN CAYUGA-OSWEGO-
INCLUDING THE CITIES OF...FAIR HAVEN...OSWEGO
344 AM EST THU NOV 29 2012

...LAKE EFFECT SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE LAKE
EFFECT SNOW ADVISORY. 

THE LAKE EFFECT BAND HAS WEAKENED THIS EARLY MORNING...AND THE BAND WILL
CONTINUE TO FURTHER WEAKEN TO SCATTERED FLURRIES THROUGH THE DAY
TODAY. AN ADDITIONAL INCH OF SNOW IS POSSIBLE ACROSS OSWEGO
COUNTY THIS MORNING.

$$

THOMAS

What forecasters said that day

The local office's own words before this lake effect snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this lake effect snow advisory went out at Nov 28, 4:18 PM EST, 2 hours 14 minutes earlier.

Area forecast discussion, Nov 28, 4:18 PM EST, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
ISSUED BY NATIONAL WEATHER SERVICE CLEVELAND OH
418 PM EST WED NOV 28 2012

.SYNOPSIS...
A COLD FRONT WILL BRUSH BY THE NORTH COUNTRY THIS EVENING AND HELP
TO ENHANCE LAKE EFFECT SNOW SHOWERS OFF OF LAKE ONTARIO. A RIDGE
WILL BUILD OVER THE EASTERN LAKES ON THURSDAY BEFORE ANOTHER COLD
FRONT PUSHES SOUTH INTO THE AREA ON THURSDAY NIGHT. A WARM FRONT
WILL LIFT NORTH ACROSS THE AREA ON SATURDAY WITH ABOVE NORMAL
TEMPERATURES FOR THE EARLY PART OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...

SHORTWAVE ENERGY AND DEEPER MOISTURE OVER LAKE ONTARIO THIS
AFTERNOON WILL LIFT NORTHEAST ACROSS QUEBEC OVERNIGHT. IN THE LOW
LEVELS...A COLD FRONT STALLS OVER THE LAKE WITH THE ASSOCIATED
SURFACE TROUGH STARTING TO WEAKEN AS IT PULLS AWAY TO THE NORTHEAST.
SNOW SHOWERS HAVE BEEN ONGOING DOWNWIND OF LAKE ONTARIO TODAY BUT
WILL BE DISRUPTED FOR A PERIOD LATE THIS AFTERNOON AS THE FLOW VEERS
AROUND TO THE WEST.  MOISTURE WILL BE LIMITED ABOVE 700MB BUT LOW
LEVEL CONVERGENCE WILL BE FAVORABLE ENOUGH WITH SOME
PRE-CONDITIONING FROM LAKE HURON TO SEE A BAND OF LAKE EFFECT SNOW
SHOWERS. THIS BAND WILL PRIMARILY BE ORIENTED INTO OSWEGO AND LEWIS
COUNTIES...POSSIBLY SHIFTING SOUTH INTO WAYNE COUNTY OVERNIGHT.
ACCUMULATIONS WILL BE LIMITED BY THE LACK OF MOISTURE AND OVERALL
LACK OF LARGE SCALE FORCING SO WILL KEEP ACCUMULATIONS AROUND 2-3
INCHES WHERE THE MORE PERSISTENT BAND SETS UP.

ELSEWHERE LAKE ERIE WILL BE FAIRLY QUIET AS THE RIDGE STARTS TO
BUILD. MOISTURE IS MORE LEAN AND WILL ONLY CARRY A LOW CHANCE OF
SNOW SHOWERS FOR THE FAVORED UPSLOPE AREAS. VISIBLE SATELLITE SHOWS
CLOUDS SCATTERING OUT ACROSS LOWER MICHIGAN AND EXPECT THE SAME
TREND OVERNIGHT AWAY FROM THE LAKES.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY NIGHT/...

LAKE EFFECT SNOW SHOWERS OFF OF LAKE ONTARIO WILL WIND DOWN QUICKLY
ON THURSDAY AS THE RIDGE AXIS SHIFTS EAST ACROSS THE FORECAST AREA
AND FLOW BACKS TO THE SOUTHWEST. WEAK WARM ADVECTION WILL OCCUR
AHEAD OF ANOTHER CLIPPER SYSTEM THAT WILL MOVE ACROSS THE UPPER
GREAT LAKES. DESPITE INCREASING MID LEVEL CLOUDS...TEMPERATURES
SHOULD RECOVER BY 5 DEGREES OR SO FROM TODAYS HIGHS INTO THE UPPER
30S/LOW 40S.

THE CLIPPER WILL SLIDE EAST TO THE NEW ENGLAND STATES BY 00Z
FRI...THEN FORCE A FAIRLY COMPACT COLD FRONT SOUTH ACROSS THE AREA
ON THURSDAY NIGHT. MODELS ARE QUICK TO RAMP UP SNOW SHOWERS OFF OF
LAKE ONTARIO GIVEN THAT 850MB TEMPS INCREASE TO AROUND -5C AHEAD OF
THE FRONT. WITH THAT SAID...SNOW SHOWERS WILL STILL DEVELOP WITH
STRONG LOW LEVEL CONVERGENCE ALONG THE FRONT AND HAVE RAISED POPS TO
LIKELY ACROSS NORTHERN PORTIONS OF THE FORECAST AREA...TAPERING TO
CHANCE ACROSS THE SOUTH.

A SHORTWAVE WILL SLIDE THROUGH THE NORTHWEST FLOW ON FRIDAY AND WILL
HELP TO ENHANCE ISENTROPIC ASCENT ALONG THE STALLED 925-850MB FRONT.
SOME LIGHT AREAS OF SNOW ARE POSSIBLE AND HAVE INCREASED POPS TO
HIGH CHANCE. FRIDAY WILL BE ANOTHER COOL DAY WITH HIGHS RANGING FROM
THE UPPER 20S TO MID 30S.

SOUTHWESTERLY FLOW WILL RAMP ON SATURDAY AS THE RIDGE BUILDS
OVERHEAD. TEMPERATURES WILL BEGIN A WARMING TREND THAT WILL
CONTINUE INTO NEXT WEEK.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...

DURING THE COURSE OF THIS LONG RANGE PERIOD...A NEAR ZONAL FLOW
WILL BECOME AMPLIFIED AS A PROGRESSIVE TROUGH WILL MAKE ITS WAY
ACROSS THE COUNTRY. THIS EVOLUTION OF A RELATIVELY FLAT PACIFIC
FLOW TO A MORE AMPLIFIED PATTERN SHOULD PROMOTE TEMPERATURES CLOSE
TO 60 FOR THE NORMALLY WARMER AREAS BY TUESDAY AFTERNOON. THE
DETAILS...

SUNDAY WILL BE THE FIRST OF OUR REALLY MILD DAYS...AS A STRONG
(50KTS) LOW LEVEL JET AHEAD OF AN APPROACHING COOL FRONT WILL SEND
H85 TEMPS WELL ABOVE ZERO C. SFC TEMPS WILL CLIMB WELL INTO THE 50S
FOR THE VAST MAJORITY OF THE REGION AS A RESULT...WITH SOME OF THE
WARMER SPOTS ACTUALLY BEING THE HIGHER TERRAIN OF THE SRN TIER. FOR
THESE SITES...IT WILL ALSO LIKELY BE WINDY WITH GUSTS POSSIBLY
EXCEEDING 40 MPH. THIS WILL CERTAINLY DESERVE TO BE WATCHED.
OTHERWISE...THE PACIFIC BASED COOL FRONT WILL HELP TO PRODUCE
SCATTERED RAIN SHOWERS DURING THE AFTERNOON INTO SUNDAY NIGHT.

THE FRONTAL BOUNDARY WILL STALL AND WASHOUT NEAR OR JUST SOUTH OF
THE FORECAST AREA ON MONDAY WHILE SIGNIFICANT HGT RISES WILL TAKE
PLACE OVER THE GREAT LAKES AND OHIO VALLEY. THIS WILL ASSURE US OF
ANOTHER MILD...ALBEIT IT RATHER CLOUDY DAY...WITH MAX TEMPS ONCE
AGAIN TOPPING OUT IN THE 50S FOR ALL BUT THE NORTH COUNTRY.

ON TUESDAY...A SPRINGLIKE STORM SYSTEM WILL LIFT OUT OF THE NORTHERN
PLAINS TO WESTERN ONTARIO WHILE HIGH PRESSURE WILL STUBBORNLY HOLD
ITS GROUND OVER EASTERN QUEBEC. THIS WILL SET UP A STRONG SOUTHERLY
FLOW OVER OUR REGION WITH H85 TEMPS FORECAST TO CLIMB TO BETWEEN 6
AND 8C. WHILE THIS SHOULD TRANSLATE INTO THE WARMEST DAY OF THE
FORECAST PERIOD...THE GRADIENT WILL ALSO ADVECT A FAIR AMOUNT OF
MOISTURE INTO OUR REGION. THIS IS IMPORTANT IN THAT A STRONG COLD
FRONT WILL BE ON OUR DOORSTEP IN THE AFTERNOON/EVENING. THIS FRONT
WILL PRODUCE MORE RAIN FOR OUR REGION...WITH EVEN THE POSSIBILITY
FOR A THUNDERSTORM OR TWO.

&&

.AVIATION /21Z WEDNESDAY THROUGH MONDAY/...
MVFR/VFR WILL CONTINUE THIS EVENING AS SURFACE TROUGH SWINGS
ACROSS THE EASTERN LAKES. MVFR CONDTIONS WILL CONTINUE INTO THE
OVERNIGHT AS BOUNDARY LAYER WINDS REMAIN FROM THE WEST.

OUTLOOK... THURSDAY THROUGH SATURDAY...MAINLY VFR.
SUNDAY...VFR/MVFR WITH A CHANCE OF RAIN SHOWERS. MONDAY...MAINLY
VFR.

&&

.MARINE...
AS THE COLD FRONT MOVES EAST ACROSS THE LAKES THIS EVENING...WINDS
WILL BECOME WEST AND INCREASE TO 20 TO 25 KNOTS. SMALL CRAFT
CONDITIONS WILL EXIST THIS EVENING AS COLD AIR ADVECTION BEHIND THE
FRONT WILL ALLOW STRONGER WINDS TO MIX DOWN.  THE MODELS QUICKLY
SHOW WINDS DROPPING OFF AFTER MIDNIGHT AND COULD QUICKLY BRIEFLY
DROP BELOW SMALL CRAFT CRITERIA LATE TONIGHT AND EARLY THURSDAY
MORNING. WINDS WILL INCREASE TO ABOVE SMALL CRAFT CRITERIA ONCE
AGAIN THURSDAY AFTERNOON. SINCE THE WINDOW WHEN THE WINDS WILL
DECREASE IS SMALL...I WILL KEEP THE CURRENT SMALL CRAFT ADVISORIES
IN TACK AND EXTEND THEM THROUGH THURSDAY EVENING.

A WARM FRONT WILL APPROACH THE LAKES THURSDAY NIGHT THROUGH FRIDAY
FROM THE SOUTH.  AS THE FRONT APPROACHES  WINDS WILL SHIFT TO THE
NORTHEAST ON LAKE ONTARIO BUT SHOULD REMAIN SOUTHEAST ON LAKE ERIE.
AS THE FRONT SLOWLY PUSHES NORTH OF THE LAKES ON FRIDAY
EVENING...WINDS WILL SHIFT TO A SOUTHEAST DIRECTION OVER ALL THE
LAKES. ON SATURDAY AND SUNDAY...WINDS WILL ESTABLISH A MORE
SOUTHERLY DIRECTION.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 10 PM EST THURSDAY FOR LEZ020-040-
         041.
         SMALL CRAFT ADVISORY UNTIL 10 PM EST THURSDAY FOR
         LOZ030-042>045.

&&

SYNOPSIS...KEC
NEAR TERM...KEC
SHORT TERM...KEC
LONG TERM...RSH
AVIATION...DJB
MARINE...GARNET
Hazardous weather outlook, Nov 28, 4:24 PM EST, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
ISSUED BY NATIONAL WEATHER SERVICE CLEVELAND OH
424 PM EST WED NOV 28 2012

NYZ001>005-010>014-019>021-085-291015-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-NORTHERN ERIE-GENESEE-
WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-
SOUTHERN ERIE-
424 PM EST WED NOV 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE CHANCE FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

WINDS COULD GUST TO 40 MPH OR MORE THURSDAY AFTERNOON ACROSS THE
NIAGARA FRONTIER AND THE HIGHER ELEVATIONS OF THE SOUTHERN TIER
AND FINGER LAKES REGION AS A COLD FRONT WILL APPROACH FROM THE
NORTH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ006>008-291015-
OSWEGO-JEFFERSON-LEWIS-
424 PM EST WED NOV 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

ANOTHER ROUND OF ACCUMULATING LAKE EFFECT SNOW IS EXPECTED THIS
AFTERNOON AND EVENING. ACCUMULATIONS OF 2 TO 3 INCHES ARE POSSIBLE
FROM THE TUG HILL SOUTH INTO OSWEGO COUNTY...WITH LESSER AMOUNTS GENERALLY
THE RULE ELSEWHERE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

WINDS COULD GUST TO 40 MPH OR MORE THURSDAY AFTERNOON ACROSS
JEFFERSON COUNTY AND THE TUG HILL PLATEAU AS A COLD FRONT WILL
APPROACH THE REGION FROM THE NORTH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-291015-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-424 PM
424 PM EST WED NOV 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

RSH

In the hours before

Special weather statement, Nov 28, 1:07 PM EST, 5 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
ISSUED BY NATIONAL WEATHER SERVICE CLEVELAND OH
107 PM EST WED NOV 28 2012

NYZ006>008-281915-
OSWEGO-JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE
107 PM EST WED NOV 28 2012

AN ENHANCED AREA OF SNOW SHOWERS DOWNWIND OF LAKE ONTARIO WILL CONTINUE
TO MOVE EAST THROUGH MID AFTERNOON. AT 1 PM EST...THE HEAVIER SNOW
SHOWERS WERE LOCATED ACROSS NORTHERN JEFFERSON COUNTY AND EASTERN
OSWEGO COUNTY. THESE SNOW SHOWERS WILL CONTINUE TO MOVE EAST INTO
LEWIS COUNTY THROUGH 2 PM EST. VISIBILITIES WILL BE REDUCED BELOW
A HALF MILE IN THE HEAVIER SNOW SHOWERS AND MAY PRODUCE A QUICK
COATING OF SNOW ON AREA ROADWAYS. MOTORISTS SHOULD PREPARE TO SLOW
DOWN AS THEY ENCOUNTER SLICK ROADS.
Special weather statement, Nov 28, 6:04 PM EST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
ISSUED BY NATIONAL WEATHER SERVICE CLEVELAND OH
604 PM EST WED NOV 28 2012

NYZ006>008-290030-
OSWEGO-JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE
604 PM EST WED NOV 28 2012

...LAKE EFFECT SNOW SHOWERS WILL CONTINUE INTO THE EVENING...

AT 555 PM RADAR WAS SHOWING A BAND OF LAKE EFFECT SNOW MOVING
GENERALLY EAST ACROSS OSWEGO AND THE SOUTHERN PORTIONS OF ADAMS
AND LEWIS COUNTIES. SOME LOCATIONS INLAND OF THE LAKE MAY
ACCUMULATE AN INCH OR TWO OF SNOW THROUGH LATE EVENING.

WITH TEMPERATURES NEAR FREEZING UNTREATED ROADS MAY BE SLIPPERY
AND MOTORISTS WILL HAVE TO USE CAUTION.

KIELTYKA

Nearby

Lake Effect Snow Advisories in New York, 2012Every lake effect snow advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.